A 31-year-old female asked:
Disclaimer

is it ok to occas.get acid reflux while on nexium (esomeprazole) 2x a day? had to stop 5days for antibiotic now it's back. lots of anxiety was told barretts.scared

1 doctor answer
Dr. Andrew Seibert
34 years experience Gastroenterology
GERD: If your Nexium (esomeprazole) is controlling your Gerd, but you have to stop it temporarily, it is expected that your GERD will become more symptomatic. In that case, going back on the Nexium (esomeprazole) will usually bring the symptoms back under control. You could try adding in antacids such as Tums on an as-needed basis temporarily. Be sure to follow anti-reflux precautions. Good luck.
Answered on Dec 16, 2015
1
1 comment
1
1 thank
Dr. Andrew Seibert
34 years experience Gastroenterology
Provided original answer
If you're worried about your Barrett's and desire further consultation about it, I can be consulted directly using HealthTap Concierge at www.healthtap.com/drandrewseibert.
Dec 15, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Alan Koenigsberg
41 years experience Psychiatry
Maybe: Acid reflux may be causing your anxiety, but in my opinion, it may be the other way around. Your anxiety may have been part of the cause of your acid ... Read More
A 17-year-old female asked:
Dr. Corey Clay
9 years experience Allergy and Immunology
See GI: When Nexium (esomeprazole) is insufficient for controlling severe heart burn (especially at the age of 17yo) then it is time to see a GI specialist. ... Read More
1
1 thank
A 26-year-old male asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Needs to be tapered: Esomeprazole needs to be tapered to prevent recurrence of heartburn. Decrease to every other day and use ranitidine 150 mg to cover symptoms until yo ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Linda Callaghan
52 years experience Addiction Medicine
Possibly.: Anxiety can make reflux worse . I suggest that you go back to your doctor to discuss this and try another medication or adjust your dose. You also nee ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month